Cyanide toxicity in the surgical intensive care unit: a case report.

Title

Cyanide toxicity in the surgical intensive care unit: a case report.

Creator

Sipe E K; Trienski T L; Porter J M

Publisher

The American surgeon

Date

2001
2001-07

Description

Hypertension is a widespread entity in the surgical intensive care unit. Not only is the clinical spectrum varied, but the armamentarium available to the clinician is also wide-ranging. Sodium nitroprusside, a potent vasodilator with a short half-life, is often used for hypertensive crisis and to deliberately maintain a low blood in certain clinical conditions. Cyanide toxicity is a known complication of sodium nitroprusside use. Herein is reported a case of probable cyanide toxicity in an elderly trauma patient. The pharmacology of sodium nitroprusside and the pitfalls of making the diagnosis of cyanide toxicity are discussed.

Subject

Female; Humans; Aged; Intensive Care Units; Cyanides/*poisoning; Hypertension/complications/*drug therapy; Nitroprusside/administration & dosage/pharmacokinetics/*poisoning; Poisoning/diagnosis/therapy; Wounds and Injuries/complications/therapy

Rights

Article information provided for research and reference use only. All rights are retained by the journal listed under publisher and/or the creator(s).

Pages

684–686

Issue

7

Volume

67

Citation

Sipe E K; Trienski T L; Porter J M, “Cyanide toxicity in the surgical intensive care unit: a case report.,” NEOMED Bibliography Database, accessed May 14, 2021, https://neomed.omeka.net/items/show/5642.

Social Bookmarking